Mississippi, 2001

Damaging Wind in Mississippi, July 13, 2001

July 13, 2001 · NWS LIX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 13, 2:30 PM CST, 30 minutes earlier.

Area forecast discussion, Jul 13, 2:30 PM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
330 PM CDT FRI JUL 13 2001

WATER VAPOR LOOPS SHOW VORT MAX OVER NE LA MOVING SE. OUTFLOW
BOUNDARY FROM EARLY MORNING MCS OVER AR AND PVA ARE AIDING IN
SCATTERED TSTMS ACROSS SW MS AS TEMPERATURES HEAT UP NEAR 90
DEGREES. THE MAIN FORECAST PROBLEM IS HOW TO HANDLE THIS CONVECTION
IN THE FIRST PERIOD OF THE ZONES. BASED ON EXTRAPOLATION...THE
MAJORITY OF THE ACTIVITY SHOULD BE MOVING OUT OF SW MS BY 7 PM...SO
WILL CARRY THE LOWEST POPS/ 20 PERCENT/ THERE WHILE MAINTAINING 40
TO 50 PERCENT ELSEWHERE. AS THE AIRMASS DRIES OUT FROM THE NORTH...
WILL END MOST OF THE RAIN BY AROUND MIDNIGHT ALONG AND NORTH OF I-10
AND BY DAYBREAK ALONG THE SE LA COAST. A FEW THUNDERSTORMS COULD
BRIEFLY PULSE TO SEVERE LIMITS WITH WET MICROBURSTS THROUGH THE
EVENING... BUT THE THREAT APPEARS TOO LOW FOR MENTION IN THE ZONES.
WILL MENTION STRONG AND GUSTY WINDS NEAR THUNDERSTORMS. REFER TO THE
LATEST MESOSCALE DISCUSSION/ SWOMCD/ FROM SPC FOR MORE DETAILS.

SATELLITE SHOWS THE UPPER LEVEL PATTERN AMPLIFYING WITH A TROUGH
ALONG THE W U.S. COAST...BUILDING RIDGE OVER THE ROCKIES/W PLAINS...
AND DEEPENING TROUGH OVER THE E U.S. AT THE SURFACE...THE COLD
FRONT...EXTENDING FROM SW AR INTO CENTRAL MS...IS EXPECTED TO MOVE A
BIT SLOWER THAN EARLIER EXPECTED...PASSING THROUGH S MS AND E
CENTRAL LA BY AROUND MIDNIGHT...AND BECOMING STATIONARY NEAR THE SE
LA COAST SAT INTO SUN. MAINLY ISOLATED SHOWER/TSTMS ARE EXPECTED TO
LINGER NEAR THE FRONT ON SAT. HIGH PRESSURE BEHIND THE FRONT IS
EXPECTED TO BE WEAK ALONG THE CENTRAL GULF COAST...BUT SOME DRIER
AIR WILL FILTER IN WITH DEWPOINTS FALLING INTO THE MID TO UPPER 60S
ACROSS THE NORTHERN HALF OF THE FORECAST AREA BY LATE SAT.
AS HIGH PRESSURE ALOFT BUILDS EAST...WARM AIR SHOULD CAP OFF ANY
RETURN FLOW LOW LEVEL MOISTURE SUN AND MON...SO WILL CARRY A DRY
FORECAST SAT NIGHT THROUGH MON. LOW LEVEL WINDS ARE EXPECTED TO
BECOME E TO SE SUN AND CARRY THROUGH WED. WILL MENTION ISOLATED POPS
AGAIN TUE AND A SLIGHT CHANCE WED AND THU. THE UPPER RIDGE MAY BUILD
FAR ENOUGH NORTH ON FRI TO BRING INCREASED MOISTURE IN THE
EASTERLIES...SO WILL RETURN TO A MORE CLIMO FORECAST WITH A CHANCE
OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS.

PLELIM NUMBERS...

KMCB 70/90/68/91 2000  KBTR 73/90/69/92 410-
KMSY 75/89/74/91 5100  KGPT 72/89/72/89 5-00

.NEW...NONE
LA...NONE.
MS...NONE.

22

In the hours before

Special weather statement, Jul 13, 10:05 AM CST, 4 hours 55 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-141200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1105 AM CDT FRI JUL 13 2001

.SYNOPSIS...
A WEAK COLD FRONT...EXTENDING ACROSS CENTRAL MISSISSIPPI AND NORTH
LOUISIANA...IS EXPECTED TO PUSH SOUTH THROUGH MOST OF SOUTH
MISSISSIPPI THIS AFTERNOON AND SOUTHEAST LOUISIANA TONIGHT.
AT THE SAME TIME...SEVERAL UPPER LEVEL DISTURBANCES WILL TRACK SOUTH
ACROSS THE GULF COAST REGION AND INTERACT WITH THE MOIST AND
UNSTABLE AIR.

.THUNDERSTORMS...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING ACROSS PORTIONS OF SOUTHWEST MISSISSIPPI AND EAST
CENTRAL AND SOUTHEAST LOUISIANA...MAINLY WEST OF INTERSTATE 55.
THE MAIN SEVERE WEATHER THREAT TODAY WILL BE DAMAGING STRAIGHT-LINE
WINDS OF 50 TO 60 MILES PER HOUR. FREQUENT LIGHTNING AND BRIEF HEAVY
RAIN WILL ALSO OCCUR WITH THE STRONGER THUNDERSTORMS.

.MARINE...
A FEW THUNDERSTORM COMPLEXES WILL MOVE OFFSHORE AND PRODUCE WIND
GUSTS NEAR GALE FORCE IN THE COASTAL WATERS.

.ACTIONS...
ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL MAY BE NEEDED ACROSS PORTIONS OF SOUTHWEST
MISSISSIPPI INTO SOUTHEAST LOUISIANA THIS AFTERNOON AND EVENING.

FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET
AT THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS
SHOULD BE LOWER CASE).

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Walthall

When
July 13, 3:00 PM CST
Where
Walthall County, Countywide
Property damage
$25,000
Reported by
NEWSPAPER
Coordinates
31.200, -90.050

Trees were blown down in several locations in the county. At least two automobiles were damaged by falling trees.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2001Every state in 2001This day in weather historyWarnings in Mississippi, July 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5257907.